Alert archive / California / Frost Advisories in 2012
Frost Advisory 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Jan 8, 2012, 9:15 PM PST. It took effect at Jan 9, 2012, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2012, 9:15 PM PST (05:15 UTC)
- In effect from
- Jan 9, 2012, 3:00 AM PST
- Expired
- Jan 9, 2012, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS76 KLOX 090515 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 PM PST SUN JAN 8 2012 ...SUB-FREEZING TEMPERATURES EXPECTED FOR SOME VALLEY AREAS THROUGH MONDAY MORNING... ...WINDY CONDITIONS CONTINUE ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS EVENING... .OFFSHORE FLOW IN PLACE WILL ALLOW FOR GUSTY WINDS TO CONTINUE THROUGH AND BELOW PASSES AND CANYONS OF THE MOUNTAINS. IN WIND SHELTERED LOCATIONS...SUB-FREEZING TEMPERATURES WILL OCCUR TONIGHT AND INTO EARLY MONDAY MORNING. CAZ036-044-091315- /O.NEW.KLOX.FR.Y.0001.120109T1100Z-120109T1700Z/ SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA... FILLMORE...OJAI...PIRU 915 PM PST SUN JAN 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST MONDAY FOR THE OJAI AND SANTA YNEZ VALLEYS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY FOR THE OJAI AND SANTA YNEZ VALLEYS. THIS ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY. * TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32 DEGREES AROUND 3 AM MONDAY...AND REMAIN BELOW FREEZING THROUGH MID-MORNING MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNCOVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ053-054-090615- /O.CON.KLOX.WI.Y.0001.000000T0000Z-120109T0600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 915 PM PST SUN JAN 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS AND TIMING...NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...GUSTY CROSS WINDS WILL CREATE HAZARDS FOR MOTORISTS ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
3 follow-up statements
153 WWUS76 KLOX 090600 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST SUN JAN 8 2012 ...SUB-FREEZING TEMPERATURES EXPECTED FOR SOME VALLEY AREAS THROUGH MONDAY MORNING... .A DRY AIR MASS PROVIDED BY OFFSHORE FLOW OVER THE AREAS WILL ALLOW FOR TEMPERATURES IN SOME WIND-SHELTERED TO FALL BELOW FREEZING BETWEEN LATE TONIGHT AND INTO EARLY MONDAY MORNING. CAZ053-054-090700- /O.EXP.KLOX.WI.Y.0001.000000T0000Z-120109T0600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1000 PM PST SUN JAN 8 2012 ...WIND ADVISORY HAS EXPIRED... LOCAL GUSTS UP TO 45 MPH REMAIN POSSIBLE ACROSS THE AREA THROUGH MONDAY MORNING. $$ CAZ036-044-091400- /O.CON.KLOX.FR.Y.0001.120109T1100Z-120109T1700Z/ SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA... FILLMORE...OJAI...PIRU 1000 PM PST SUN JAN 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY FOR THE OJAI AND SANTA YNEZ VALLEYS... * TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32 DEGREES AROUND 3 AM MONDAY...AND REMAIN BELOW FREEZING THROUGH MID-MORNING MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNCOVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HALL
076 WWUS76 KLOX 091221 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 421 AM PST MON JAN 9 2012 ...SUB-FREEZING TEMPERATURES EXPECTED FOR SOME VALLEY AREAS THROUGH MONDAY MORNING... .A DRY AIR MASS WILL ALLOW FOR TEMPERATURES IN SOME WIND- SHELTERED TO FALL BELOW FREEZING BETWEEN EARLY THIS MORNING. CAZ036-044-091700- /O.CON.KLOX.FR.Y.0001.000000T0000Z-120109T1700Z/ SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA... FILLMORE...OJAI...PIRU 421 AM PST MON JAN 9 2012 ...FROST ADVISORY REMAINS IN EFFECT FOR THE SANTA YNEZ AND OJAI VALLEYS UNTIL 9 AM PST THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES BETWEEN 28 AND 32 DEGREES WILL LAST THROUGH MID-MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNCOVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
511 WWUS76 KLOX 091705 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 AM PST MON JAN 9 2012 CAZ036-044-091815- /O.EXP.KLOX.FR.Y.0001.000000T0000Z-120109T1700Z/ SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA... FILLMORE...OJAI...PIRU 905 AM PST MON JAN 9 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED AS THE MID MORNING TEMPERATURES CONTINUE TO WARM INTO THE 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Jan 8, 8:51 PM PST, 24 minutes earlier.
Area forecast discussion, Jan 8, 8:51 PM PST, 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 851 PM PST SUN JAN 8 2012 .SYNOPSIS... HIGH PRESSURE AND OFFSHORE FLOW WILL KEEP THE AREA DRY AND WARM THROUGH MONDAY. FOR TUESDAY AND WEDNESDAY AN AREA OF LOW PRESSURE WILL IMPACT THE AREA...BRINGING COOLER TEMPERATURES. FOR THE SECOND HALF OF THE WEEK...DRY CONDITIONS ARE EXPECTED TO CONTINUE WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS. && .UPDATE... BREEZY CONDITIONS CONTINUE ACROSS THE AREA THIS EVENING...WITH SOME WINDY AREAS OCCURRING IN THE MOUNTAINS. KLAX-KDAG SURFACE PRESSURE GRADIENTS REMAIN OFFSHORE THIS EVENING...WITH KLAX-KDAG GRADIENT NEAR -4 MB. A MARGINAL WIND ADVISORY REMAINS IN EFFECT. NAM-WRF SOLUTIONS DO INDICATE A POSSIBLE STRENGTHENING OF THE WINDS FURTHER TONIGHT...BUT THE SITUATION WILL HAVE TO BE MONITORED FOR FURTHER DEVELOPMENT. WITH A DRY AIR MASS IN PLACE ACROSS THE AREA...A LACK OF WIND IN THE WIND-SHELTERED AREAS AND LOW DEWPOINTS WILL ALLOW RADIATIONAL COOLING EFFECTS TO BE MORE EFFICIENT TONIGHT. MOST LOCATIONS IN THE DESERT AND IN THE INTERIOR VALLEYS WILL SEE SUB- FREEZING TEMPERATURES DEVELOP TONIGHT...WITH THE THREAT OF TEMPERATURES NEAR FREEZING IN THE OJAI AND SANTA YNEZ VALLEYS. A FROST ADVISORY WILL LIKELY BE ADDED TO THE PACKAGE FOR THE OJAI AND SANTA YNEZ VALLEYS. DUE TO PRIOR ISSUANCES OF FROST/FREEZE PRODUCT FOR THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS...SUCH AS CUYAMA...CALIFORNIA...AND UPPER SALINAS RIVER VALLEYS...NO FREEZE HEADLINES WILL BE ADDED THIS EVENING. TEMPERATURES WILL ALSO BE LOWERED FOR SOME AREAS IN THE PACKAGE AS SOME MOUNTAIN AREAS SUCH AS THE LOCKWOOD VALLEY ARE APPROACHING THEIR OVERNIGHT LOWS ALREADY. THE LATEST WATER VAPOR IMAGERY INDICATE A UPPER-LEVEL RIDGE OF HIGH PRESSURE BUILDING IN FROM THE WEST. A WARMING TREND WILL CONTINUE THROUGH MONDAY AS THE RIDGE AXIS SHIFT OVER THE REGION ON MONDAY. && .PREV DISCUSSION... SHORT TERM...THE RIDGE WILL SHIFT FURTHER INLAND TUESDAY AS AN UPPER LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. THE MODELS ARE COMING INTO BETTER AGREEMENT WITH THE APPROACHING LOW...ALTHOUGH SOME DIFFERENCES IN STRENGTH AND LOCATION CONTINUE. EXPECT A COOLER DAY TUESDAY WITH INCREASING HIGH CLOUDS AS THE LOW APPROACHES. BY WEDNESDAY A LARGE UPPER LOW IS SOMEWHERE OVER/OFFSHORE FROM THE S CALIFORNIA COAST...DEPENDING ON THE MODEL. SOLUTIONS RANGE FROM A 549 MB LOW RIGHT OVER PT CONCEPTION TO A 557 MB LOW ABOUT 500 NM WEST OF THAT LOCATION. SO FAR ONLY THE NAM12 SHOWS ANY PRECIPITATION OVER THE AREA. DECIDED TO CONTINUE THE 10 PERCENT POPS OVER THE AREA TO INDICATE THE POTENTIAL FOR RAINFALL ON WEDNESDAY. LONG TERM...BY THURSDAY THE LATEST GFS AND ECMWF HAVE MUCH BETTER AGREEMENT THAN PRIOR RUNS WITH A 555 MB CLOSED LOW NEAR 30 N AND 127 W...WHILE THE GEM HAS SHIFTED THE LOW SOUTHWARD TO THE N BAJA COAST. THE GFS/EC SLOWLY MOVE THE LOW EAST (EC) AND NORTHEAST (GFS) TOWARD THE COAST THROUGH FRIDAY...AND THEN INLAND OVER THE WEEKEND. BOTH SOLUTIONS WOULD BRING SOME PRECIPITATION TO SOUTHWEST CALIFORNIA ON SATURDAY BUT CONSIDERING RECENT RUN TO RUN MODEL CONSISTENCY...DO NOT FEEL COMFORTABLE ADDING MUCH IN THE WAY OF POPS FOR LATE IN THE EXTENDED. && .AVIATION...09/0020Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR A CHANCE OF VLIFR TO LIFR CONDITIONS AT KPRB. THERE IS A CHANCE OF PERIODS OF MODERATE LOW-LEVEL WIND SHEAR THROUGH 08Z TONIGHT AT KOXR AND KVNY. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH ANY EAST WINDS REMAINING LESS THAN 7 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...HALL/SMITH AVIATION...HALL SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 8, 6:00 PM PST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 PM PST SUN JAN 8 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-091400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 PM PST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT BREEZY NORTHEAST WINDS WILL CONTINUE ACROSS THE L.A. AND VENTURA COUNTIES TONIGHT. GUSTS UP TO 45 MPH WILL AFFECT THE MOUNTAINS THROUGH LATE THIS EVENING. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY BREEZY NORTHEAST WINDS WILL CONTINUE ACROSS THE L.A. AND VENTURA COUNTIES TONIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:21 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 31 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.